MAUDE Adverse Event Report: INARI MEDICAL, INC. FLOWTRIEVER CATHETER, XL; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. FLOWTRIEVER CATHETER, XL; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 10-104
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Discomfort (2330); Respiratory Arrest (4461)
Date of Event 02/03/2024
Type of Reportable Event Death
Event or Problem Description
A male patient presented to the hospital with borderline phlegmasia cerulea dolens in the lower extremities.Imaging revealed that the patient had bilateral iliofemoral deep vein thrombosis (dvt), inferior vena cava (ivc) thrombus suprarenal, and left renal vein thrombosis.Most of the clot was acute, with some subacute/chronic clot that was wall adherent in the ivc and left renal vein.A chest computed tomography (ct) scan also revealed a distal left-sided clot in the pulmonary vein, but there was no right heart strain and no elevated troponin level.The patient was newly diagnosed with kidney cancer and had a covid viral infection 10 days prior.The clot age was estimated at 3 days.The patient was scheduled for a thrombectomy on (b)(6) 2024 using the inari flowtriever retrieval/aspiration system.The procedure was conducted with the patient in the supine position.Access was obtained via the bilateral femoral vein; the clottriever xl catheter (ctxl) was used with the clottriever (ct) 16 fr sheath and flowtriever xl (ftxl) discs contralaterally.The triever16 (t16) and triever16 curve (t16 curve) were also used to aspirate acute clot in the ivc and left renal vein without incident, removing approximately 50% of the clot burden.The patient's vital signs were stable at this point.During the first pass using the ctxl, the patient reported experiencing some discomfort.The patient was moved to the prone position and the physician obtained left popliteal venous access.Hand palpation revealed clot present in the common femoral vein to the iliac vein.During the angiogram, the physician noticed that the bladder was distended and when the staff positioned the patient on his side in an attempt to empty the bladder, the patient decompensated.A code was initiated and the patient was intubated.Once vital signs stabilized the medical team attempted to perform a ct scan to determine whether the clot had embolized (suspected pulmonary embolism), but the patient decompensated a second time and was unable to be resuscitated and died.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, however, the lot history records of all potential lots shipped to the facility were reviewed and there were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was likely the result of inadvertent clot embolization.General discomfort, hypotension, distal embolization, and death are identified in the labeling as possible adverse events/complications.Manufacturer reference#: (b)(4).

Brand Name
FLOWTRIEVER CATHETER, XL
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18834141
Report Number3020347218-2024-00012
Device Sequence Number7458160
Product Code QEW
UDI-Device Identifier00850291007055
UDI-Public00850291007055
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10-104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 16 FR.; CLOTTRIEVER XL CATHETER.; TRIEVER16 CURVE.; TRIEVER16.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Death;
Patient SexMale